MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. SNAP¿ THERAPY SYSTEM; OMP

KINETIC CONCEPTS, INC. SNAP¿ THERAPY SYSTEM; OMP
Model Number WNDSNP
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was discarded by the customer.Based on the information provided, it cannot be determined that the alleged hemorrhage is related to the snap¿ therapy system.It was reported for the 10 days prior to snap¿ therapy system, the clinicians experienced difficulty maintaining hemostasis.The intervention was noted as precautionary measures.Device labeling, available in print and online, states: contraindications: do not place the snap¿ therapy system over: exposed blood vessels, anatomic sites, organs, tendons or nerves, actively bleeding wounds, inadequately drained wounds.Warnings: complete hemostasis should be achieved prior to the use of the system as bleeding may interfere with the normal function of the snap¿ therapy system.Extra care and monitoring is required for patients who are on anticoagulants or platelet-aggregation inhibitors because the bleeding may interfere with the normal function of the snap¿ therapy system.Do not place the snap¿ therapy system on friable vessels or infected blood vessels.Infected or weakened vessels are more prone to damage, causing bleeding which will interfere with the function of the system.
 
Event or Problem Description
On mar 22 2018, the following information was reported to kci the physician: the snap¿ therapy system was in use on the patient¿s sacro-coccygeal cyst.The patient experienced heavy bleeding upon removing the device during a dressing change.The following actions were taken within the healthcare institution for patient treatment: intervention by the fire brigade, evacuation to emergency room, patient¿s wound was cauterized, and a compression dressing was applied.On mar 31 2018, the following information was reported to kci by the pharmacist: the patient¿s outcome attributed to event was noted as hospitalization ¿ initial or prolonged.The clinicians reportedly experienced ¿some¿ difficulty maintaining hemostasis during the 10 days prior to the application of the snap¿ therapy system on (b)(6) 2018.On (b)(6) 2018, upon dressing removal, the wound allegedly became hemorrhagic and the patient was sent to the emergency room.The patient has been discharged home.The healthcare practitioner stated the snap¿ therapy system may have caused the adverse event with the intervention noted as precautionary measures.On apr 03 2018, medical device vigilance incident declaration (b)(4) was received by kci (b)(4) from (b)(6).A device history review of snap¿ therapy system lot number 3490907 determined that there were no issues during the manufacturing of this unit that would have led to the reported event.A device evaluation could not be performed as the snap¿ therapy system was discarded by the customer.

Brand Name
SNAP¿ THERAPY SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX
MDR Report Key7448245
Report Number3009897021-2018-00036
Device Sequence Number18871895
Product Code OMP
UDI-Device Identifier20849554005468
UDI-Public012084955400546817190228103490907
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDSNP
Device Lot Number3490907
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR